Texas, 2011

Wildfire in Texas, July 8 to 10, 2011

July 8 to 10, 2011 · NWS AMA · 1 event in 1 county or zone

The Texas Forest Service reported that the All Hands Wildfire began about ten miles southeast of Spearman Texas in Ochiltree County around 1900 CST. The wildfire was caused by lightning and consumed an estimated four hundred and fifty acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Texas Forest Service reported that the All Hands Wildfire began about ten miles southeast of Spearman Texas in Ochiltree County around 1900 CST. The wildfire was caused by lightning and consumed an estimated four hundred and fifty acres. The wildfire threatened four homes and those four homes were saved. The wildfire was contained around 1440 CST on July 10. There were no reports of damages or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 8, 5:31 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 8, 5:31 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT FRI JUL 8 2011

.AVIATION...
FOR THE 00Z TAFS...ISOLATED TSRA SHOULD REMAIN NORTH OF KAMA. AS FOR
KDHT AND KGUY...DUE TO THE ISOLATED NATURE OF THE TSRA...LOW
CONFIDENCE THAT STORMS WILL DIRECTLY IMPACT EITHER TERMINAL. EVEN IF
A STORM DOES MOVE OVER KDHT OR KGUY...IMPACTS SHOULD BE BRIEF.
EXPECT THAT TSRA ACROSS THE AREA SHOULD DIMINISH QUICKLY AFTER
SUNSET. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL ACROSS THE REGION.
SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE TAF PERIOD AT KAMA AND
KDHT. EXPECT THE WINDS AT KGUY TO SHIFT TO SOUTHWESTERLY BETWEEN 15
AND 18Z.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUL 8 2011/

DISCUSSION...
THE PATTERN LATE THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK LOOKS
TO SUPPORT BETTER CHANCES FOR RAIN ALONG WITH SLIGHTLY COOLER
TEMPERATURES.

THROUGH TONIGHT: RETREATING FRONT CURRENTLY LIES FROM NEAR BOISE
CITY TO STINNETT TO GROOM. EXPECT THIS FRONT TO RETREAT SLIGHTLY
MORE NORTHEAST FOR THE REMAINDER OF THE AFTERNOON. TEMPS CONTINUE TO
WARM INTO THE MID 90S TO NEAR 100 ALONG WITH DEW POINTS HANGING IN
THE MID 50S TO LOWER 60S ALONG AND NORTH OF THE FRONT. AS A
RESULT...SBCIN HAS BEEN REDUCED TO -25 TO -50 J/KG. THEREFORE...IT
STILL APPEARS THAT THE COMBINATION OF THE FRONT...AN EMBEDDED
DISTURBANCE PIVOTING AROUND THE UPPER RIDGE...A MODERATELY UNSTABLE
AIR MASS...AND ERODING CIN MAY BE ENOUGH TO TRIGGER ISOLATED
THUNDERSTORMS THROUGH THIS EVENING ALONG AND EAST OF THE FRONT. IF
ANY STORMS DO DEVELOP...THEY COULD BE STRONG. ANALYSIS AND FORECAST
SOUNDINGS SHOW A DRY SUB-CLOUD LAYER WITH NEARLY DRY ADIABATIC LAPSE
RATES IN THE LOWEST 3 KM ALONG WITH DCAPE VALUES BETWEEN 1000 AND
1500 J/KG. THEREFORE...STRONG WINDS WILL BE THE PRIMARY HAZARD WITH
ANY STORMS THAT DEVELOP. EXPECT ANY CONVECTION THAT DEVELOPS WILL
DISSIPATE SHORTLY AFTER SUNSET. OTHERWISE...THE REMAINDER OF THE
EVENING SHOULD BE QUIET AND ON THE MILD SIDE.

SATURDAY-SATURDAY NIGHT: HOT...BREEZY...AND GENERALLY DRY WEATHER IS
EXPECTED. UPPER RIDGE WILL SLIDE EASTWARD OVER THE NEXT 24 HOURS AND
WILL PRACTICALLY BE CENTERED OVER THE PANHANDLES TOMORROW WITH THE
FLOW ALOFT BECOMING MORE WESTERLY. AS A RESULT...SURFACE LOW WILL
DEVELOP IN SOUTHEAST COLORADO AND MOVE EASTWARD INTO SOUTHWEST KANSAS
BY LATE AFTERNOON. AN ASSOCIATED TROUGH OF LOW PRESSURE WILL TRAIL
SOUTHWESTWARD FROM THE LOW AND SHOULD BE LOCATED THROUGH THE
NORTHWEST PANHANDLES. AFTER A NICE BREAK FROM BREEZY CONDITIONS...IT
APPEARS THAT SOUTHWEST WINDS WILL BECOME BREEZY TOMORROW AFTERNOON.
HIGH TEMPERATURES ARE EXPECTED TO BE SLIGHTLY WARMER THAN
TODAY...OWING TO A STRONGER DOWNSLOPE COMPONENT AND 850 MB AND 700 MB
TEMPS WARMING ABOUT 1-2 DEGREES C. IN FACT...HIGHS MAY MAKE A RUN AT
RECORDS...ESPECIALLY AT DALHART /SEE RECORDS BELOW/. COULD SEE SOME
THUNDERSTORMS DEVELOP ALONG THE HIGHER TERRAIN OF NEW MEXICO AND
COLORADO TOMORROW AFTERNOON...BUT THE CHANCES OF THIS ACTIVITY MAKING
IT INTO THE FORECAST AREA APPEAR LOW ATTM. NOT COMPLETELY OUT OF THE
QUESTION THAT AN ISOLATED STORM TO TWO MAY FORM ACROSS THE EASTERN
HALF OF THE PANHANDLES TOMORROW AFTERNOON WHERE MOISTURE AND
INSTABILITY WILL BE HIGHER. NONETHELESS...MOST FOLKS WILL REMAIN
DRY.

RECORD HIGHS FOR SATURDAY:
AMARILLO...106
DALHART...104
BORGER...109

SUNDAY-SUNDAY NIGHT: UPPER RIDGE WILL SHIFT FARTHER EAST ACROSS THE
LOWER MISSISSIPPI VALLEY WITH THE FLOW ALOFT TURNING MORE
SOUTHEASTERLY. TROPICAL WAVE CURRENTLY IN THE NORTHWESTERN GULF OF
MEXICO WILL MOVE WESTWARD AND SHOULD BE LOCATED NEAR THE BIG BEND OF
TEXAS SUNDAY AFTERNOON. SURFACE FLOW WILL ALSO BECOME MORE
SOUTHERLY...WHICH SHOULD ALLOW MOISTURE TO INCREASE AS EVIDENCED BY
PWATS INCREASING TO BETWEEN 1.00 AND 1.40 INCHES. COULD SEE
CONVECTION DEVELOP ACROSS THE WESTERN PANHANDLES ON THE FRINGE OF
MONSOONAL MOISTURE...BUT KEPT THE FORECAST DRY FOR NOW.
OTHERWISE...IT SHOULD BE BREEZY AGAIN WITH HIGHS CLOSE TO 100 AT
MANY LOCATIONS.

MONDAY-MONDAY NIGHT: TROPICAL WAVE WILL MOVE INTO THE PANHANDLES
FROM THE TRANS-PECOS WITH MOISTURE REMAINING IN PLACE. SHOULD ALSO
SEE AN INCREASE IN CLOUD COVER THAT SHOULD HELP COOL TEMPERATURES
SLIGHTLY. DEEPEST MONSOONAL MOISTURE WILL REMAIN CONFINED TO NEW
MEXICO...BUT COULD SEE THUNDERSTORMS DEVELOP JUST ABOUT ANYWHERE
DURING THIS TIME PERIOD.

TUESDAY-TUESDAY NIGHT: TROPICAL WAVE WILL CONTINUE TO LIFT SLOWLY
NORTHWARD INTO THE PANHANDLES BEFORE EXITING THE PANHANDLES BY
TUESDAY EVENING. ONCE AGAIN...CONVECTION APPEARS POSSIBLE JUST ABOUT
ANYWHERE...BUT LIKE MOST OF THESE MID/LATE PERIODS...ELECTED NOT TO
SPATTER POPS EVERYWHERE. DUE TO MORE EXTENSIVE CLOUD COVER AND
HIGHER MOISTURE...IT DOESN/T APPEAR THAT ANY LOCATION WILL REACH 100
DEGREES.

WEDNESDAY-WEDNESDAY NIGHT: UPPER RIDGE WILL ATTEMPT TO REBUILD
WESTWARD...BUT THE PANHANDLES WILL REMAIN ON ITS WESTERN PERIPHERY.
THEREFORE...CONVECTION WILL BE POSSIBLE AGAIN...BUT IT LOOKS LIKE
THE WESTERN SECTIONS WILL BE THE MOST FAVORED AREA AS IT WILL BE ON
THE FRINGE OF THE MONSOONAL MOISTURE.

THURSDAY-FRIDAY: UPPER RIDGE WILL EXPAND WESTWARD WITH PRECIPITATION
CHANCES DECREASING AND TEMPERATURES INCREASING. UNFORTUNATELY...IT
LOOKS LIKE TRIPLE DIGIT HEAT WILL MAKE A RETURN BY THE END OF THE
WEEK. ALTHOUGH PRECIPITATION IS NOT LIKELY...STILL CANNOT COMPLETELY
RULE OUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.

JACKSON

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR ACROSS THE SOUTHERN TEXAS
PANHANDLE ON SATURDAY AS RELATIVE HUMIDITIES FALL TO BETWEEN 14 AND
20 PERCENT AND SOUTHWESTERLY WINDS INCREASE TO BETWEEN 10 AND 20 MPH.
ISOLATED POCKETS OF ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE
OVER THE SOUTHERN HALF OF THE TEXAS PANHANDLE ON SUNDAY WITH RELATIVE
HUMIDITY VALUES FALLING TO BETWEEN 15 AND 20 PERCENT AND SOUTHERLY
WINDS INCREASING TO BETWEEN 10 AND 20 MPH. NO CRITICAL OR EVEN ELEVATED
FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY AS
RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/11
Hazardous weather outlook, Jul 8, 2:29 PM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT FRI JUL 8 2011

OKZ001>003-TXZ001>020-091100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
329 PM CDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE
OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE EXCEPT THE WESTERN
AND SOUTH CENTRAL SECTION. ANY STORMS THAT FORM ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...GUSTY WINDS TO
AROUND 50 MPH MAY OCCUR WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS
THE SOUTHERN AND EASTERN TEXAS PANHANDLE AS SOUTH TO SOUTHWEST WINDS
INCREASE AND RELATIVE HUMIDITY VALUES FALL TO NEAR 20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT
FOR ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY ACROSS THE SOUTHERN
AND EASTERN TEXAS PANHANDLE.

ANDRADE

In the hours before

Special weather statement, Jul 8, 5:22 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT FRI JUL 8 2011

TXZ004-009-082345-
OCHILTREE TX-ROBERTS TX-
622 PM CDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR NORTHERN ROBERTS AND
SOUTHERN OCHILTREE COUNTIES.

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER NORTHERN ROBERTS COUNTY...
ABOUT 18 MILES SOUTHEAST OF SPEARMAN...MOVING NORTHEAST AT 10 MPH.

WINDS AROUND 50 MPH WILL BE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Special weather statement, Jul 8, 5:58 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT FRI JUL 8 2011

TXZ004-009-090030-
OCHILTREE TX-ROBERTS TX-
658 PM CDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR NORTHERN ROBERTS AND
SOUTHERN OCHILTREE COUNTIES.

AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS OVER NORTHWESTERN AND
NORTH CENTRAL ROBERTS COUNTY...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Special weather statement, Jul 8, 6:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT FRI JUL 8 2011

TXZ004-005-009-010-090100-
HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
729 PM CDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR NORTHERN
ROBERTS...SOUTHEASTERN OCHILTREE...SOUTHWESTERN LIPSCOMB AND
NORTHWESTERN HEMPHILL COUNTIES.

AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS OVER ROBERTS COUNTY...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF CANADIAN TO 19
MILES NORTHWEST OF MIAMI...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Special weather statement, Jul 8, 6:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT FRI JUL 8 2011

TXZ004-005-009-010-090130-
HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
759 PM CDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR NORTHEASTERN
ROBERTS...SOUTHEASTERN OCHILTREE...SOUTHWESTERN LIPSCOMB AND
NORTHWESTERN HEMPHILL COUNTIES.

AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CANADIAN...
MOVING EAST AT 15 MPH.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ochiltree

When
July 8, 7:00 PM CST to July 10, 2:40 PM CST
Where
Ochiltree forecast zone
Reported by
Park/Forest Service
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330770.